Alabama, 2003

Cold in Alabama, July 25, 2003

July 25, 2003 · NWS BMX · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 25, 1:21 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 25, 1:21 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 AM CDT FRI JUL 25 2003

LATEST SURFACE OBSERVATIONS INDICATE A NICELY DEFINED DEWPOINT AXIS
EXTENDING FROM NEAR COLUMBUS TO EVERGREEN TO MOBILE.  THIS AXIS
COULD SERVE AS A FOCUS FOR SOME THUNDERSTORM DEVELOPMENT LATER
TODAY AND WILL GO WITH ISOLATED POPS ACROSS THE EXTREME SOUTH
TODAY. OTHERWISE...A GREAT DAY ON TAP AS MOISTURE REMAINS LIMITED
ACROSS THE REMAINDER OF THE FORECAST AREA.  LOW LEVEL SOUTHERLY
FLOW COULD ALLOW SOME LOW CLOUDS TO DEVELOP LATER TONIGHT AND WILL
GO WITH PARTLY CLOUDY ALL SECTIONS.  AS WE MOVE INTO AND THROUGH THE
WEEKEND...SOUTHERLY FLOW WILL BECOME BETTER ESTABLISHED ACROSS THE
AREA AND WILL GO WITH A TYPICAL SUMMERTIME FORECAST OF SLIGHT CHANCE
TO CHANCE POPS FOR AFTERNOON AND EVENING THUNDERSTORMS.

LITTLE CHANGE EXPECTED ON MONDAY AS LOW LEVEL SOUTHERLY FLOW
CONTINUES TO INCREASE ACROSS THE AREA.  WILL GO WITH CHANCE POPS AT
ALL LOCATIONS.

IN THE EXTENDED FORECAST(TUE-THU)...WEAK FRONT WILL MOVE INTO
THE AREA ON TUESDAY AND THEN BOUNDARY WILL LINGER ACROSS THE AREA THE
REST OF THE FORECAST PERIOD.  WILL CHANGE THE FORECAST ON TUESDAY
TO MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS AND THUNDERSTORMS.

ONCE AGAIN THIS MORNING...WILL CONTINUE TO MONITOR SURFACE
OBSERVATIONS AND SATELLITE FOR LOW CLOUDS/FOG DEVELOPMENT AND MAKE
LAST MINUTE CHANGES JUST BEFORE RELEASE TIME.

.PRELIMINARY NUMBERS...

BHM 89 69 91 71 91/ 00 00 20 10 20
MGM 90 70 92 72 92/ 05 05 30 10 30

.BHM...NONE.
Hazardous weather outlook, Jul 24, 12:17 PM CST, 15 hours 43 minutes before
ALZ011>015-017>050-241915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT THU JUL 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Jefferson

When
July 25, 4:00 AM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The low temperature measured by the cooperative observer in Pinson was 60 degrees. This tied the previous record low which was previously set in 1988.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376684.